Hi all well I've picked my tabs up gona start tomorrow bit nervous about se even though might be minor hope you are all ok kp in touch Laura
Thanks, Esha. This is good to know. Today is Day 4 of my first cycle and so far, so good...! Take care, Angelfalls xx
I have been on CAP for 10 months now. I have the udderly smooth cream prescribed by the hospital. I also use VIT E oil to rub into hands and feet. I see a chiropodist and have Relexology to give my feet some positive attention,.I sometimes soak my feet in hot water with oils and Epsom salts. I wear comfortable shoes and boots. I buy fabric plasters and padding to put on my feet when sore.Birkenstocks in summer and good flat thick soled boots in winter.
I wear sunglasses in the summer as my eyes are very sensitive to light. I always have a hanky on me as my eyes and nose are often streaming when I am outside.
Side effects vary from one day to the next and sometimes I have none. .
I think CAP is a very livable with Chemo. It doesnt stop me doing what I want to do. I really dont think anybody else would notice I was having these side effects and they are intermittent. People say how well I am looking ! Best of luck and it is usual to have your dose adjusted if need be. Esha
Thanks again, Mrs Blue and Marilyn, for your great advice. This really is so helpful.
Take care and stay well, Angelfalls xx
A few more top tips:
- If you have a bad reaction (i.e. bad side effects) with your initial dosage, ask your onc to lower the dose, to see if that makes it easier for you. Usually, the side effects are in direct proportion to the amount of the dose (but not always . . . chemo is full of surprises!)
- Vitamin B6 is helpful for some of us - the recommended dose is 50mg x three times a day, but you can try less, to see if it works at all for you.
- If you manage to go somewhere which is hot & sunny, use a high factor sun cream - I notice I go mahogany these days in the sun, which is very different from my younger years (freckles & sunburn), so I think capecitabine might make our skin more "receptive" to the sun.
- See if you can get a referral to your local podiatry (chiropodist in old money) team, to get someone to keep an eye on your feet, especially your toenails; I've had loads of little infections in the corners of mine over the years - not too painful or serious, but yucky enough to want some help. Some of us bathe our feet in diluted antiseptic liquid (e.g. Savlon) to try to avoid these.
- Keep in touch with all of us - we "Xeloda Queens" have pretty much an "A-Level Equivalent" amount of knowledge about life with capecitabine.
Kit list for newbie capecitabiners !!
Moisturising cream for feet/hands. Maybe your onc can prescribe? Otherwise I recommend a tube of E45 (or Diprobase, if you can bear the slight odour). Udderly Smooth Extra Care with urea - available online from the S.American river retail site - is even better but pricey.
Probably, Imodium or generic loperamide, and an anti-nausea med such as metoclopramide. Oh, and a mouthwash... These should be available on prescription. We can't tell what there will be in the way of side effects - "be prepared" as the Scouts say.
A couple of pairs of socks for night-time use after creaming feet. I have cotton socks from Body Shop.
Digital thermometer in case of fever/infection... capecitabine is a chemo treatment after all..
Diary to keep a record of side effects... and to plan holidays and treat days during the "week off" or when SEs are minimal.
Over to others, what have I forgotten?
Hi all I'm starting xeloda wed morn just wondered if i need to know anything in advance regarding se any tips or anything I need to buy any info be great laura
Thank you so much, Jan, Nicky and Belinda, for sharing your practical tips. This is exactly the kind of thing I was after. I hope you all continue to get good results from this treatment for a long time to come and that the SE's remain minimal for you. Best wishes for the new year, Angelfalls xxx
Hi, I've been on continuous 3 weekly cycles of this chemo since April 2008.
My tips :-)
Moisturise hands and feet before you get any side effects. And swap your creams around every now and then. I use Udderly Smooth, Udderly Smooth with Urea, (both available from Amazon) Eucerin and I have used Flexitol but it's very greasy.
I've been lucky not to have any digestive issues other than when I'm feeling constipated I make a curry..when feeling the opposite I eat something stodgy.
I have had more moles, freckles appear...I've sometimes had cracked heels (silver plasters heal cracks faster) but nearly 4 years on I feel well. I have no tiredness, no hair loss and will be very sad to say goodbye to this chemo when it's stopped being effective for me.
I am one of the lucky ones who seems to be coping very well with Xeloda and there are lots of us. The first cycle I had quite a few annoying, uncomfortable side effects, but nothing that stopped me functioning normally. I had uncomfortable indigestion, loss of appetite, no diarrhea (but a bit softer than usual)and ulcers on my lips.
But since then I have been very lucky, my feet can sometimes get dry and sore (but this month are soft and smooth!!!) and I seem to have developed strange brown dark pigmentation spots. But it isn't as if I'm on chemo at all.
I think one thing I've learnt after reading huge amounts of info about Xeloda is that SEs are unpredictable and can't be anticipated - each month appears to differ and in my case fortunately each month appears easier than the last. Actually the only SE that seems to concern the oncologist (but I don't feel the effects of!) is I often have to delay treatment for a weak because of poor blood counts, but you will be checked for that before each treatment anyway.
Hope you get on OK with this chemo, it can be very kind and many of us lead normal lives, often continuing to work, without any problems,
Any questions do post them or PM me xx
Just fetched what will be my eighth cycle this morning, side effects are not too bad most of the time. Find I get very tired and don't have much engery. I have had very little nausea, I was told that severe diarrhea is a side effect but I haven't had that problem. I think my hair has thinned slightly but not noticeable, its gone very fine.
You will be told about all the side effects but you may not get any of them. I found I got blotches on my hands and face during my first couple of cycles and sore eyes, but I've started wearing gloves when I take them and that seems to have sorted that out.
Good luck and let us know how you get on, if you want to know anything else just ask.
This time next week I'll be going for my education session on how to take Xeloda, ready to start treatment the following day. So I thought it would be really useful to hear from those of you who are actually taking this drug, as I'm sure you have all kinds of invaluable practical advice on dealing with SE's that the pharmacy won't necessarily be telling me or even know about...
I know there are already Xeloda threads, but if we can get some practical advice all in one place, I feel it would be helpful for those of us just about to begin treatment.
Thank you all so much for your help with this,